MAUDE Adverse Event Report: BIOMET 3I 3I T3 NON-PLATFORM SWITCHED TAPERED IMPLANT 5 X 13MM; DENTAL IMPLANT

BIOMET 3I 3I T3 NON-PLATFORM SWITCHED TAPERED IMPLANT 5 X 13MM; DENTAL IMPLANT
Model Number BOST513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Pain (1994); Dizziness (2194)
Date of Event 10/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event.Please see associated report: 0001038806-2023-00795.Zimmer biomet complaint number (b)(4).A2: age and date of birth unknown / not provided.A4: weight unknown / not provided.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient kept complaining of dizziness and tenderness.An x-ray showed that the crowns on the implants at tooth locations #14 and #15 were not properly seated.The general dentist removed the crowns the same day and then we uncovered the implants so that the dds could make new crowns.Although the implants appeared stable, the patient still complained of pain, tenderness, dizziness and headaches.Therefore, the implants were removed.
 
Event or Problem Description
No additional event information received at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.D9: device availability and return date were updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: type of investigation codes were added: 4109, 4111 and 3331.H6: investigation findings code was added: 213.H6: investigation conclusions code was added: 4310.H10: narrative/data was updated.Zimvie received one (1) bost513, (3i t3® non-platform switched tapered implant 5 x 13mm) for evaluation.Visual evaluation identified the implant with signs of use.No malfunction identified with the implant.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.Dhr review was completed for the subject lot number 2018120613.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2018120613 for similar events and no other complaint was identified.Based on the investigation and risk management file review, the most likely root causes determined from the investigation are clinician places implant in a patient with patient factors (e.G., poor bone quality, poor patient hygiene, periodontal issues, pre-existing medical conditions) incompatible with osseointegration of implant, missing or confusing instructions for use.Therefore, based on the available information, device malfunction did not occur.The reported event was non-verifiable with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.

Brand Name
3I T3 NON-PLATFORM SWITCHED TAPERED IMPLANT 5 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16786569
Report Number0001038806-2023-00794
Device Sequence Number5733175
Product Code DZE
UDI-Device Identifier00844868029670
UDI-Public(01)00844868029670(17)240109(10)2018120613
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 09/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date01/08/2024
Device Model NumberBOST513
Device Catalogue NumberBOST513
Device Lot Number2018120613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic